Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

April 15, 2021Williamson County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Apr 15, 2021, 4:11 PM CDT for Williamson County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2021, 4:11 PM CDT (21:11 UTC)
Expired
Apr 15, 2021, 5:00 PM CDT
In force
49 min
Issued by
NWS Austin/San Antonio, TX

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 13 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

761 
WWUS84 KEWX 152111
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
411 PM CDT Thu Apr 15 2021
 
TXZ173-152200-
Williamson TX-
411 PM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 500 PM CDT...

At 411 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jarrell, or 10 miles northwest of Granger, moving east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Georgetown, Taylor, Granger, Serenada, Bartlett, Jarrell, Thrall,
Weir, Georgetown Dam, Sun City, Granger Dam, Theon, Laneport, Hoxie,
Waterloo, Hare, Walburg, Schwertner, Jonah and Noack.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
south central Texas.

LAT...LON 3087 9762 3074 9727 3047 9716 3067 9775
      3087 9765
TIME...MOT...LOC 2111Z 283DEG 36KT 3083 9756 

$$

KCW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 15, 2:21 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 15, 2:21 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
221 PM CDT Thu Apr 15 2021

.SHORT TERM (Tonight through Friday Night)...

WYSIWYG would be the one word forecast for the next 36 hours, with
little practical change in conditions for most locations until
Friday evening.

In greater detail, the stalled front/boundary over the southern part
of our area will stay in place tonight, then slowly shift northward
tomorrow, re-introducing southerly, low-level flow progressively
northward during the day. Meanwhile, a cold front will continue
southward across North Texas, reaching the north edge of our CWA by
sunset Friday evening. For those playing along at home, the increase
in temperature/moisture gradients over our area result in
frontogenesis, and not surprisingly, a source of lift for
convection. Not coincidentally, another shortwave trough will
approach the area from the west tomorrow, pass overhead during the
day, and move east of the area tomorrow night. This trough will also
serve as a source of lift, especially over the Rio Grande Plains late
tonight and Friday morning. Last, but not least, the Low Level Jet
will reach it's diurnal peak late tonight and wane by late Friday
morning, also providing a source of lift/moist air feed for
convection.

Putting this all together for sensible weather, a few thunderstorms
may continue on the coastal plains this evening. Some of these
storms may be severe with large hail and damaging wind. Cloudy skies
with patchy fog and drizzle will occur for most places overnight. On
the Rio Grande Plains, expect scattered showers and a few
thunderstorms to develop as the shortwave trough approaches. These
storms will progress across the rest of the area during the day on
Friday, and a few storms may become severe in the northern Hill
Country, metro Austin, and coastal plains to the east of Austin.
Since these storms will not be surface-based, the most likely severe
threat will be large hail. The cold front will then sweep through
the area Friday evening and overnight, ending rain chances and
ushering in cooler and drier air.

&&

.LONG TERM (Saturday through Thursday)...

The period starts out under western flow aloft, which will quickly
be followed by a much cooler pattern for the weekend, as colder air
filters in behind a cold front Saturday morning. In fact, the GEFS
and ECM Ensembles both depict area high temperatures some 15-20
degrees below normal for mid to late April. That would put almost the
entire CWA in the upper 50s and lower 60s for highs, with the
exception being our far southern zones which should manage to climb
into the upper 60s. There is a slight chance for some remnant
showers behind the departing front on Saturday, so have kept some
20-30% PoPs in play for our southern zones, but honestly, not all
that impressive with the setup late Saturday, so chances may need to
be trimmed further in future forecast packages.

By Monday, another piece of energy quickly dives south over
southwestern New Mexico, bringing with it a chance for some rain
showers across mainly Val Verde county. Moisture will be harder to
come by, so chances look rather slim. Will keep 20-30% PoPs in play
for western Val Verde county, with the remainder of the CWA likely
staying dry.

Models are in agreement that yet another unseasonably strong cold
front for mid to late April will arrive sometime late Tuesday into
early Wednesday am. Going thinking is that this will be a dry frontal
passage. Beyond that, the active pattern continues with yet another
longwave trough digging southward over the Four Corners region by
late week, bringing showers and storms back into the picture.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              64  81  53  64  50 /  70  80  20  10  -
Austin Bergstrom Intl Airport  64  81  53  65  48 /  60  70  20  10  -
New Braunfels Muni Airport     66  83  55  67  50 /  50  50  20  20  -
Burnet Muni Airport            62  79  50  62  47 /  60  60  10  -   -
Del Rio Intl Airport           68  91  57  67  52 /  40  10  10  20  10
Georgetown Muni Airport        63  79  50  63  47 /  70  70  20  -   -
Hondo Muni Airport             66  87  55  67  50 /  40  30  10  20  10
San Marcos Muni Airport        64  82  53  65  49 /  50  60  20  20  -
La Grange - Fayette Regional   67  79  55  67  51 /  50  80  20  20  -
San Antonio Intl Airport       66  83  56  65  52 /  50  40  20  20  10
Stinson Muni Airport           67  85  57  66  52 /  40  30  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Zeitler
Long-Term...Morris
Decision Support...KCW
Hazardous weather outlook, Apr 15, 3:30 AM CDT, 12 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
330 AM CDT Thu Apr 15 2021

TXZ171>173-183>194-202>209-217>225-228-160830-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
330 AM CDT Thu Apr 15 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A few strong to severe thunderstorms are possible across much of
South Central Texas today into early this evening. The greatest
threat area is along and northwest of a Del Rio to San Antonio to
Austin line. The main threat will be large hail, although damaging
winds are also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated strong thunderstorms are possible across our Central
Texas counties on Friday with hail and gusty winds possible.

Elevated fire weather conditions are possible across Val Verde and
western parts of Edwards and Kinney counties Friday afternoon due
to low humidities and breezy winds.

No hazardous weather is expected Saturday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Apr 15, 3:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
353 PM CDT THU APR 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             BERTRAM                 30.75N 98.05W
04/15/2021  M2.75 INCH       BURNET             TX   PUBLIC

&&

HAMPSHIRE
Local storm report, Apr 15, 4:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
406 PM CDT THU APR 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             1 ESE LEANDER           30.56N 97.84W
04/15/2021  E2.00 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            2 INCH HAIL AT THE INTERSECTION OF 183 AND
            CRYSTAL FALLS PKWY.

&&

HAMPSHIRE
Local storm report, Apr 15, 4:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
407 PM CDT THU APR 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             4 ESE LIBERTY HILL      30.65N 97.85W
04/15/2021  E1.50 INCH       WILLIAMSON         TX   PUBLIC

&&

HAMPSHIRE
Local storm report, Apr 15, 4:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
410 PM CDT THU APR 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             5 NE LEANDER            30.62N 97.81W
04/15/2021  E1.50 INCH       WILLIAMSON         TX   EMERGENCY MNGR

            PING PONG SIZE HAIL AT LAKE SIDE DRIVE AND
            LAKE SIDE COVE.

&&

HAMPSHIRE
Local storm report, Apr 15, 4:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
411 PM CDT THU APR 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             1 NNE LEANDER           30.58N 97.85W
04/15/2021  E2.00 INCH       WILLIAMSON         TX   PUBLIC

&&

HAMPSHIRE
Special weather statement, Apr 15, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
411 PM CDT Thu Apr 15 2021

TXZ173-152200-
Williamson TX-
411 PM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 500 PM CDT...

At 411 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jarrell, or 10 miles northwest of Granger, moving east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Georgetown, Taylor, Granger, Serenada, Bartlett, Jarrell, Thrall,
Weir, Georgetown Dam, Sun City, Granger Dam, Theon, Laneport, Hoxie,
Waterloo, Hare, Walburg, Schwertner, Jonah and Noack.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
south central Texas.

LAT...LON 3087 9762 3074 9727 3047 9716 3067 9775
      3087 9765
TIME...MOT...LOC 2111Z 283DEG 36KT 3083 9756

KCW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:34 AM CDTSpecial Weather StatementEWXKinney41 min
Apr 15, 8:12 AM CDTSpecial Weather StatementEWXEdwards48 min
Apr 15, 8:14 AM CDTSpecial Weather StatementEWXKinney46 min
Apr 15, 8:31 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde59 min
Apr 15, 8:40 AM CDTSevere Thunderstorm WarningEWXKinney65 min
Apr 15, 8:55 AM CDTSpecial Weather StatementEWXEdwards50 min
Apr 15, 9:04 AM CDTSevere Thunderstorm WarningEWXEdwards24 min
Apr 15, 9:32 AM CDTSevere Thunderstorm WarningEWXEdwards17 min
Apr 15, 9:42 AM CDTSevere Thunderstorm WarningEWXKinney, Uvalde63 min
Apr 15, 10:42 AM CDTSevere Thunderstorm WarningEWXUvalde45 min
Apr 15, 12:15 PM CDTSevere Thunderstorm WarningEWXGillespie, Llano60 min
Apr 15, 1:07 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano, Travis53 min
Apr 15, 1:52 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson36 min
Apr 15, 2:07 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson40 min
Apr 15, 2:57 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano63 min
Apr 15, 3:21 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson54 min
Apr 15, 3:56 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson49 min
Apr 15, 4:36 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson54 min
Apr 15, 5:22 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee29 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.